Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 20, 2014, 08:21:29 AM

Login with username, password and session length


Members
  • Total Members: 23507
  • Latest: Zopper
Stats
  • Total Posts: 639530
  • Total Topics: 48545
  • Online Today: 184
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Trying to LOSE weight  (Read 1470 times)

0 Members and 1 Guest are viewing this topic.

Offline NycJoe

  • Member
  • Posts: 241
Trying to LOSE weight
« on: September 10, 2007, 09:20:18 AM »
I don't know if its because I found out I was hiv poz OR it has been the pills, but in the last 4 yrs I went from 180 to a whopping 224.  Dr said I was extremely low on B12 and that could have been causing my low energy..hense lack of exersize.  Well I don't know if those shots have helped me but I have gone from that Fat 224 back down to 193 in the last 3 months.  Of course I have been on the treadmill 6x a week with someone holding a cheesecake just out of my reach and that has helped.   ;)   It feels so good to get that fat off my ass and of course the bonus is when people notice.  Am I the only one that has gained that dramatically?  I have never been heavy in my life....Joe

Offline carousel

  • Member
  • Posts: 821
Re: Trying to LOSE weight
« Reply #1 on: September 10, 2007, 09:35:00 AM »
Last time I weighed myself, a couple of months ago, I was 210 pounds.

I have never been as heavy, even if I am 6ft 4".

I have lost some weight since, but it gets me down a great deal, which only made it worse, and a few sherries lead to more sherries.  You get the picture, with the little pot belly.

At the moment, I am taking a break from drinking which I can tell you wasn't easy.  But getting up first thing without a groggy head makes a big difference.  Am doing pilates around the house and walk to work, which is 8 miles a day. 

Not sure what I'm trying to say here, but I know that my mood has had a lot to do with the weight gain.  Hope things go well for you.

Offline NycJoe

  • Member
  • Posts: 241
Re: Trying to LOSE weight
« Reply #2 on: September 10, 2007, 09:41:35 AM »
I agree that mood had a lot to do with it.  Depression etc can be a bitch and its a terrible cycle.  Yeah I cut out alcohol months ago..I miss it.but not too much.  Oh how I wish I was 6'4"!  LOL

Offline Miss Philicia

  • Member
  • Posts: 24,104
  • celebrity poster, faker & poser
Re: Trying to LOSE weight
« Reply #3 on: September 10, 2007, 10:33:54 AM »
NycJoe: are you on meds for your depression?  Is so what are you taking?

Depression can indeed, in and of itself, lead one to overeat and hence gain weight.  I've also noticed certain depression medications, notably Remeron and Cymbalta, can lead to weight gains.  Remeron notably changes your metabolism.  When I began taking it years ago I was in the depths of a severe wasting period and had lost 30 lbs.  Remeron was good at the time, and in conjunction with testosterone therapy allowed me to regain my weight.  However, eventually I gained a bit too much. 

I've also found that some depression meds like Effexor make you lose weight, or it did that to me.  Unfortunately Effexor made my diarrhea issues worse so I did not stay on it.

Anyway, you should consider such things if you are on depression medications and in conjunction with your prescribing psychiatrist perhaps you can consider a switch if applicable.

You're exercising now and loosing weight so that's the most important thing.


"Iíve slept with enough men to know that Iím not gay"

Offline MSPspud

  • Member
  • Posts: 613
  • Joined Mar 2005 - Formerly UofMurbs
Re: Trying to LOSE weight
« Reply #4 on: September 10, 2007, 07:24:31 PM »
I've noticed the weight gain too but have combated it with a no sugar diet, exercise and less drinking (note - not no drinking). 

It's interesting that you mention the low B12 levels.  It would lead me to believe that your intestines aren't absorbing very well like mine.  I recently commented to my doctor about dairy causing me problems and he said the villi in the intestines flatten with HIV and that dairy sugars can promote bad bacteria ~ thus diarrhea, etc.  With that said, I should probably have my B12 checked next time...  why not while still insured, eh?

 

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: Trying to LOSE weight
« Reply #5 on: September 10, 2007, 07:27:21 PM »
I have gone from 180 to 240 twice while on meds. I was able to lose the entire 60 lbs while on a long med holiday. As soon as I started meds I gained it all back. I am now down to 215 and cant seem to get any lower.

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,945
Re: Trying to LOSE weight
« Reply #6 on: September 10, 2007, 07:57:22 PM »
Well, with the lipodystrophy from the meds, I look like I'm about 6 or 7 months pregnant and I really don't see any relief save liposuction.  Who can afford that?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline NycJoe

  • Member
  • Posts: 241
Re: Trying to LOSE weight
« Reply #7 on: September 10, 2007, 08:40:39 PM »
Betty I can afford liposuction.  Or well..I will be able to..I figure with the savings from my piggy bank I should be able to get it done by 2032   ;-)

Offline PeteNYNJ

  • Member
  • Posts: 979
  • When life gives you AIDS...make LemonAIDS!
    • Dance for Me, Puppets
Re: Trying to LOSE weight
« Reply #8 on: September 10, 2007, 09:39:05 PM »
I am so fat I need to be juiced Ala Violet Beauregard

Offline northernguy

  • Member
  • Posts: 1,347
Re: Trying to LOSE weight
« Reply #9 on: September 10, 2007, 11:23:09 PM »
I've definitely noticed a gain in my gut since dx.  I'm not on meds, so that can't be blame.  I'm lucky to be able to wear shorts at my job in the summer, and when I had to put long pants back on last week, they were waaaay tighter than I remember :(.   I also stopped going to the gym when I got the HIV dx.  My diet hasn't been great.  I wonder if subconsciously I'm associating HIV with wasting and being too thin and eating to compensate.

This might be incentive to stop eating crappy food:http://www.aidsmeds.com/articles/1667_12988.shtml
Apr 28/06 cd4 600 vl 10,600 cd% 25
Nov 8/09 cd4 510 vl 49,5000 cd% 16
Jan 16/10 cd4 660 vl 54,309 cd% 16
Feb 17/10 Started Atripla
Mar 7/10 cd4 710 vl 1,076 cd% 21
Apr 18/10 cd4 920 vl 268 cd% 28
Jun 19/10 cd4 450 vl 60 cd% 25
Aug 15/10 cd4 680 vl 205 cd% 27
Apr 3/11 cd4 780 vl <40 cd% 30
Jul 17/11 cd4 960 vl <40 cd%33
April 15/12 cd4 1,010 vl <40 cd% 39
April 20/12 Switched to Viramune + Truvada
Aug 2/12 cd4 1040, vl <40, cd% 38
Oct 19 cd4 1,110 vl <40 cd% 41

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.